I am 42 had a complete hysterectomy in Jan due to stage IV endo. I can't take estrogen due to clotting problems - had my SVC reconstructed in 03. I have a primary immune deficiency and a port for venous access and am on plavix and aspirin. I have been advised not to try herbals due to my CVID, aenemia and general rotten condition. My joint and muscle pain is crippling, hot flashes, depression and insomnia severe. I think I am having a severe reaction to the progestin I am taking, can't sleep despite Ambien and can no longer manage to go to yoga. The pain is crippling and not even relieved by acucpuncture or narcotic pain relievers. Can progestin magnify menopause pain to this degree? If I tried estrogen for a short time and stopped will all the severe symptoms return? I had a non-text book reaction to Paxil and Effexor so I am done with SSRI's. What else can I try?
It sounds like you are suffering a lot. First of all, see a rheumatologist to see if they can help with your joint and muscle pain. Progesterone doesn't usually make symptoms worse but sometimes hormones that are like progesterone (called progestins example being Provera) can worsen symptoms, especially symptom of depression. Natural progesterone could be a better choice for you if you are not taking it already.
Other sleep options are Lunesta and Rozerum. For hot flashes, you can ask your doctor about gabapentin (dosages increased over time up to 900mg/day) for the hot flashes. For dry vagina, try Replens, an over the counter product from most drug stores. It contains no hormones and is used daily for about one week and then twice weekly. It might also be helpful to meet with a mental health professional to assist you in coping with your symptoms which are understandably stressful and unpleasant.
Machelle Seibel, MD
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.